Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 22, 2008, 5:03 PM CDT for Starr County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2008, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 22, 2008, 7:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 152 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3773 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 222203
FFWBRO
TXC427-230000-
/O.NEW.KBRO.FF.W.0014.080822T2203Z-080823T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 PM CDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
* UNTIL 700 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF UP TO THREE INCHES PER HOUR FROM A THUNDERSTORM
OVER RIO GRANDE CITY...MOVING NORTHWEST AT 15 MPH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2641 9907 2660 9880 2635 9861 2627 9872
2627 9873 2629 9873 2630 9877 2632 9876
2633 9877 2633 9881 2637 9882 2636 9891
2639 9894 2638 9895 2638 9897 2640 9899
2640 9906
$$
642 follow-up statements
000
WGUS74 KBRO 222252
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT FRI AUG 22 2008
TXC427-230000-
/O.CON.KBRO.FF.W.0014.000000T0000Z-080823T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
552 PM CDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN STARR COUNTY
UNTIL 700 PM CDT...
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER THE
WARNED AREA. CONTINUED THUNDERSTORM DEVELOPMENT TO THE SOUTHEAST OF
THE WARNED AREA WILL BRING FURTHER ACCUMULATION TO THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2641 9907 2660 9880 2635 9861 2627 9872
2627 9873 2629 9873 2630 9877 2632 9876
2633 9877 2633 9881 2637 9882 2636 9891
2639 9894 2638 9895 2638 9897 2640 9899
2640 9906
$$
64000
WGUS74 KBRO 222358
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
658 PM CDT FRI AUG 22 2008
TXC427-230007-
/O.EXP.KBRO.FF.W.0014.000000T0000Z-080823T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
658 PM CDT FRI AUG 22 2008
...THE FLASH FLOOD WARNING HAS EXPIRED IN SOUTHERN STARR COUNTY...
THE HEAVIEST RAINFALL HAS MOVED TO THE NORTHWEST AWAY FROM THE
WARNED AREA. SOME THUNDERSTORMS ARE STILL MOVING THROUGH THE
AREA...AND HEAVY RAINS MAY REDEVELOP LATER. SHOULD THIS
OCCUR...ADDITIONAL FLOOD ADVISORIES OR WARNINGS MAY BE NEEDED. STAY
TUNED TO LOCAL MEDIA OUTLETS FOR UPDATES.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2641 9907 2660 9880 2635 9861 2627 9872
2627 9873 2629 9873 2630 9877 2632 9876
2633 9877 2633 9881 2637 9882 2636 9891
2639 9894 2638 9895 2638 9897 2640 9899
2640 9906
$$
64What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:50 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 22, 4:50 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 PM CDT FRI AUG 22 2008 .DISCUSSION...HAVE ISSUED AN FFA FOR THE WESTERN FOUR COUNTIES DUE TO THE CURRENT AREAS OF CONV COVERGING OVER THE REGION. NO OTHER ADJUSTMENTS MADE TO THE CURRENT FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 105 PM CDT FRI AUG 22 2008/ DISCUSSION...RAPID SHRA/TSRA DEVELOPMENT CONTINUES GENERALLY ALONG A LINE FROM THOMPSONVILLE...IN JIM HOGG COUNTY...TO ENCINO TO PORT MANSFIELD. ALSO...TSTMS HAVE DEVELOPED OVER THE BRO/SPI AIRPORT. AFTER ANALYSIS OF CURRENT MDL DATA...CURRENT RADAR AND SATELLITE IMAGES...MANUAL PROGS FROM HPC...AND CRP SOLUTION TO SYNOPTIC SITUATION...HAVE INCREASED POPS AND QPF TO MARRY WITH CRP FCST AND ISSUED A SIMILAR SPS TO HEIGHTEN FLOOD THREAT. MVMT OF UPPER LOW NOW WEST OF THE TX BIG BEND IN ADJ MEXICO WILL BE THE MAIN INFLUENCE ON WHERE HVY RAINFALL DEVELOPS. ATTM...MDLS ARE SHUNTING ITS INFLUENCE A BIT WEST...BUT GENEROUS CONVECTION IS STILL BEING EXPERIENCED FAR FROM ITS CENTRAL LOCATION. BRO U/A AT 12Z SHOWED NO CAP WITH 2.26 INCHES OF PWATS...48 TTS AND -8.5 LIS IN 5.1K J/KG OF CAPE. HAVE SKEWED TO CRP GRIDS WITH SPS MENTIONING THE POSSIBILITY OF FLOODING TNGT AND SATURDAY. MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS 8 TO 10 KNOTS WITH SEAS 3.3 FEET WITH A 5 SECOND PERIOD. WEAK SURFACE LOW PRESSURE WILL PERSIST OVER THE WESTERN GULF OF MEXICO THROUGH THE NEXT SEVERAL DAYS. THIS PATTERN WILL PRODUCE LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH EARLY NEXT WEEK. ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE AREA FOR THE NEXT FEW DAYS. AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS WITH TEMPO MVFR CIGS/VSBYS IN ANY SHOWERS/THUNDERSTORMS FOR THE NEXT 24 HOURS. LIGHT TO MODERATE SOUTHEAST WINDS WILL BE THE RULE THROUGH SATURDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 89 77 90 / 30 50 30 30 BROWNSVILLE 76 90 76 93 / 40 60 30 30 HARLINGEN 76 91 76 94 / 40 60 40 30 MCALLEN 78 91 78 96 / 50 60 50 30 RIO GRANDE CITY 77 95 77 95 / 70 60 60 60 SOUTH PADRE ISLAND 80 87 80 89 / 30 50 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ248-249-252-253. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION...64 MESO/FXC...HART
Hazardous weather outlook, Aug 22, 4:20 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 PM CDT FRI AUG 22 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-231100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 420 PM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...STARR AND HIDALGO COUNTIES THROUGH SATURDAY MORNING...AS THE TROPICAL AIRMASS OVER DEEP SOUTH TEXAS INTERACTS WITH UPPER LEVEL DISTURBANCES EJECTED BY AN UPPER LOW FORMING JUST WEST OF THE TEXAS BIG BEND. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE OVER THE WESTERN AREAS OF DEEP SOUTH TEXAS. ISOLATED AMOUNTS OF 4 TO 6 INCHES ARE ALSO POSSIBLE THROUGHOUT TONIGHT WITHIN THE WATCH AREA. THESE AMOUNTS COULD EASILY SATURATE SOILS..RESULTING IN EXCESSIVE RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WITH THE POSSIBILITY OF HEAVY RAINFALL WILL CONTINUE SATURDAY AND SUNDAY. FLASH FLOOD ADVISORIES AND WARNINGS ARE POSSIBLE FOR THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY NEED TO BE ACTIVATED TONIGHT. PHILO/SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:35 AM CDT | Areal Flood Advisory | BRO | Brooks | 55 min |
| Aug 22, 4:16 PM CDT | Flash Flood Watch | BRO | Hidalgo, Jim Hogg, Starr, Zapata | 45 hr |
| Aug 22, 6:05 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 115 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.